Diabetes and weight gain.

By Ms.Green Latest Reply 2008-11-19 00:49:38 -0600
Started 2008-11-15 03:53:28 -0600

I was diagnosed with diabetes in November of 2003. I was told by my husband's family that I should lose a lot of weight if I take my medicine right. I haven't lost anything but like 15 lbs. since I was diagnosed. All his family members that have been diagnosed have all lost significant amounts of weight. What am I doing so wrong. I don't understand it.

7 replies

sisson 2008-11-19 00:49:38 -0600 Report

I don't know what they are talking about because everything been on had made me gain weight! I was on Chormax and for a while I was loseing but gained it back. So let us all know what they are doing?

vgarrison 2008-11-15 15:17:10 -0600 Report

I was told by my doctors that insulin can cause weight gain…some kinds…My Apidra was causing my weight loss to slow down, but so far the Novolog isnt slowing it down…everyone is different…and if it is your husbands family then their gene pool is differnt than yours…just work on eating right and gettins exercise…healthy is better than skinny any day…


Bluebutterfly 2008-11-15 13:13:58 -0600 Report

Maybe a little encouragement on their part might help. My meds caused me to gain weight as if I needed that. I just try to eat a s right as I can.Try to keep your numbers down and maybe the rest will follow.

highlandcitygirl 2008-11-15 11:57:56 -0600 Report

do not become discouraged, everybody is different and gain and lose weight in different ways. also as was already said some meds. cause weight gain.

caspersmama 2008-11-15 08:47:05 -0600 Report

I was told when I was first diagnosed that if you lost 15 percent of your weight it would help your numbers. Well I did and it did not. Then I was put on all these meds and insulin and gained weight. My old doctors would brow beat me about my weight and then my numbers. Not realizing the meds were causing the weight gain and still my numbers were bad. So new doctor, that I love, said to concentrate more on my numbers and then we would deal with the weight. And I did. Numbers got better controlled and insulin went away and I have lost 11 pounds since being taking off. So my point being, like Gabby said, concentrate on your numbers should be first then hopefully you can wean off of some of the meds and the weight will hopefully come off.

GabbyPA 2008-11-15 08:34:56 -0600 Report

Like Taz2020 said, it may be what you are doing different, not wrong. Loose that way of thinking, it will just beat you up.

Everyone is so very different in what will motivate the loss. It has taken me 45 years to finally get going in the right direction. I have been overweight my whole life, so it was just normal to me.

What helps me is not to focus on my weight but my BG numbers. I don't take any meds, so I don't have the assistance of them to get my numbers lower, so I have to be very careful with what I eat. Also, I don't have to deal with the weight gain that comes with taking some of them. My mom struggles so much with that.

So now, what I do is work together with my mom. Instead of kind of competing with what we do, we work it as a team. We get different results. She is getting much better numbers, I am loosing more weight...but our goal is to get better control so we can outlive our diabetes.

There are days when it gets really frustrating, if you read my posts in Exercise #3 you will see November has been a hard month. But I just keep going and as long as I keep dropping, no matter how slow, I know I am going in the right direction.

15 pounds is a great loss, and if you are keeping it off, that is even better. Don't give up, and don't beat yourself up. You will get it.

taz2020 2008-11-15 06:31:36 -0600 Report

What do they mean that the medicine will help you lose weight? What types of meds are they talking about. I'm on quite a few meds (other than for diabetes) that do cause wight gain. Sometimes these meds cause increasded hunger so you have to be careful about what you eat and of course add exercise. What are they doing differently from you?

Next Discussion: exreme naps »